MAUDE Adverse Event Report: STRYKER SPINE-US SPECIALTY DIRECTIONAL JAM SHIDI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SPECIALTY DIRECTIONAL JAM SHIDI; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number IS2511MAN
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the doctor unscrewed the top of the jam shidi and there was a gap (rep was unaware of this).Surgeon malleted down the jam shidi and that is when the tip of the jam shidi broke.The instrument was used once and all broken fragments were retrieved.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: review of the manufacturing records did not reveal any relevant manufacturing issues.Materials analysis was performed previously and fracture mode of ductile overload due to cantilever forces applied to the instrument.No manufacturing or material defects were found.It was reported that the instrument was used 300+ times and that the inner cannula of the instrument was not throughout the inner sleeve which contributed to the tip breaking.Conclusion: the root cause is user misuse of the instrument.
 
Event or Problem Description

Brand Name
SPECIALTY DIRECTIONAL JAM SHIDI
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5537882
Report Number3004024955-2016-00038
Device Sequence Number13539974
Product Code LXH
UDI-Device Identifier07613327141948
UDI-Public(01)07613327141948
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS2511MAN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2016
Supplement Report FDA Received Date06/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1